Salem Police warn public of fake oxycodone pills circulating in the area

Salem Police Department has issued a warning to the community in concern to Fentanyl pills circulating in the area that have been marked as Oxycodone.

Police say earlier this month, a number of people have sought treatment at area medical facilities for symptoms resembling those of an opiate overdose.

One individual stopped breathing, and was revived with medical intervention.

The people who sought medical attention reported having taken a small blue pill, which was represented to them as Oxycodone. However, taking just one-quarter of the pill led to some of the overdose incidents.

SPD investigators have reported finding hundreds of these pills around the Salem area, which are light blue and are marked in a similar manner to Oxycodone.

Fentanyl is a Schedule 2 narcotic, which can be 50 to 10,000 times more potent than morphine, and thousands of people have died from Fentanyl overdoses since 2000.

SPD recommends everyone take medications properly, as directed, and also offers a medicine receptacle in front of their station for people to safely dispose of.